MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K13A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient with primary osteoporosis and compression fracture underwent kyphoplasty.Intra-op, contrast media leaked from the area where the stylet was pulled out of the inflatable bone tamp (ibt).Reportedly,balloons were inflated to 1.5ml on the both sides of vertebral body using lateral image.When the balloons were confirmed by front image, stylet of ibt was pulled out.At the time of adding inflation of balloon, contrast media leaked from the area where the stylet was pulled out.The surgeon stopped the inflation and removed the balloon placed at left side.The surgeon checked the balloon for damage outside the surgical field.It was judged that the balloon was not broken because it could not be inflated under the condition that the stylet was pulled out but it could be inflated with the stylet inserted.The surgeon decided to use the balloon used on the right side to the left side.When image was changed to the lateral image, and right side of ibt stylet was pulled out, contrast media leaked same as that happening on the left side.The left side of balloon was tried to be inflated under the condition that stylet was inserted but the patient¿s bone was hard, so that it could not be inflated.As a result, cement was filled in only the right side and the incision was closed.It seemed that tip of the stylet might have broken the balloons from the inside.The procedure was completed with the original product.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel,ne 2000
CH  2000
MDR Report Key6423440
Report Number2953769-2017-00023
Device Sequence Number603264
Product Code HRX
UDI-Device Identifier00858196001178
UDI-Public00858196001178
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK13A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2017
Supplement Date Received by Manufacturer02/24/2017
Initial Report FDA Received Date03/22/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1